Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 34, NWS Lincoln, IL

April 2, 2025Jasper County, Richland County, Illinois

NWS Lincoln, IL issued this tornado warning at Apr 2, 2025, 6:32 PM CDT for Jasper County, Richland County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2025, 6:32 PM CDT (23:32 UTC)
Expired
Apr 2, 2025, 7:15 PM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

Counties Jasper County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 3:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 948 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
948 m²/s²
0-3 km storm-relative helicity
1028 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

600 
WFUS53 KILX 022332
TORILX
ILC079-159-030015-
/O.NEW.KILX.TO.W.0034.250402T2332Z-250403T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
632 PM CDT Wed Apr 2 2025

The National Weather Service in Lincoln has issued a

* Tornado Warning for...
  Jasper County in southeastern Illinois...
  Northern Richland County in southeastern Illinois...

* Until 715 PM CDT.

* At 632 PM CDT, tornado producing storms were located along a line
  extending from near Bible Grove to near Louisville, moving
  northeast at 60 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These tornadic storms will be near...
  Newton and Bogota around 640 PM CDT.
  Ste. Marie and Willow Hill around 650 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3884 8826 3885 8828 3885 8836 3906 8836
      3918 8807 3917 8796 3903 8794 3885 8795
      3885 8791 3875 8825
TIME...MOT...LOC 2332Z 244DEG 52KT 3892 8842 3878 8844 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Deubelbeiss
2 follow-up statements
584 
WWUS53 KILX 022349
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
649 PM CDT Wed Apr 2 2025

ILC159-022358-
/O.CAN.KILX.TO.W.0034.000000T0000Z-250403T0015Z/
Richland-
649 PM CDT Wed Apr 2 2025

...THE TORNADO WARNING FOR NORTHERN RICHLAND COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
and east central Illinois.

&&

LAT...LON 3885 8823 3909 8822 3918 8807 3917 8796
      3903 8794 3886 8795
TIME...MOT...LOC 2348Z 244DEG 52KT 3901 8818 3887 8820 

$$

ILC079-030015-
/O.CON.KILX.TO.W.0034.000000T0000Z-250403T0015Z/
Jasper-
649 PM CDT Wed Apr 2 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR JASPER
COUNTY...

At 648 PM CDT, tornado producing storms were located along a line
extending from Newton to near Bogota, moving northeast at 60 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These tornadic storms will be near...
  Ste. Marie and Willow Hill around 655 PM CDT.

Other locations impacted by these tornadic storms include Yale, Rose
Hill, Hunt City, Sam Parr State Park, and West Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3885 8823 3909 8822 3918 8807 3917 8796
      3903 8794 3886 8795
TIME...MOT...LOC 2348Z 244DEG 52KT 3901 8818 3887 8820 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Deubelbeiss
874 
WWUS53 KILX 030008
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
708 PM CDT Wed Apr 2 2025

ILC079-030018-
/O.EXP.KILX.TO.W.0034.000000T0000Z-250403T0015Z/
Jasper-
708 PM CDT Wed Apr 2 2025

...THE TORNADO WARNING FOR JASPER COUNTY WILL EXPIRE AT 715 PM CDT...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
and east central Illinois.

&&

LAT...LON 3885 8823 3909 8822 3918 8807 3917 8796
      3903 8794 3886 8795
TIME...MOT...LOC 0008Z 244DEG 52KT 3913 8786 3899 8788 

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:24 PM CDT, 8 minutes earlier. Its key messages:

  • Significant severe weather is expected east of I-55 this evening. A few tornadoes, wind gusts to 80 mph, and isolated large hail 1.5 inches in diameter are possible with the strongest thunderstorms.
  • Strong southerly winds will continue this evening, especially east of I-55 where gusts to 50 mph are expected.
  • Multiple rounds of showers and thunderstorms will lead to a risk for areas of flooding, especially in portions of east-central and southeast IL where a Flood Watch is in effect until Sunday morning.
Area forecast discussion, Apr 2, 6:24 PM CDT, 8 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
624 PM CDT Wed Apr 2 2025

.KEY MESSAGES...

- Significant severe weather is expected east of I-55 this
  evening. A few tornadoes, wind gusts to 80 mph, and isolated
  large hail 1.5 inches in diameter are possible with the
  strongest thunderstorms.

- Strong southerly winds will continue this evening, especially
  east of I-55 where gusts to 50 mph are expected.

- Multiple rounds of showers and thunderstorms will lead to a risk
  for areas of flooding, especially in portions of east-central
  and southeast IL where a Flood Watch is in effect until Sunday
  morning.

&&

.DISCUSSION...
Issued at 442 PM CDT Wed Apr 2 2025

...Severe Weather Today...

A line of severe thunderstorms continues to develop along and
just east of I-55 this afternoon as a moisture and instability
rich warm sector of a potent low pressure system resides over the
area. Up to 2000 J/kg MLCAPE, 60+ kts effective bulk shear, and
over 200 m2/s2 effective storm relative helicity have prompted the
issuance of a tornado watch in this area. Current high-res models
suggest this activity should be near I-57 by 7 pm, and exit
central portions of IL into IN by 10 PM. Severe weather threats
include tornadoes, wind gusts to 80 mph, and large hail to 1.5
inch diameter.

...Strong Winds Today...
A Wind Advisory remains in effect across the area, with gusts to
50 mph noted east of I-55 this afternoon, and lighter gusts noted
to the west. West of the line of thunderstorms, winds will taper
off this evening, and the wind advisory will be able to be trimmed
down for western areas this evening.

...Flood Risk Across Southeast IL...
Multiple rounds of heavy rainfall can be expected for portions of
central and southeast IL through Saturday night, starting with
corridors of training thunderstorms that could exceed 2 inches
this evening. As the approaching cold front moves south of the
area late tonight, it will stall near the Ohio River for the next
few days allowing a series of disturbances to track along this
boundary. The first will focus south of I-70 Thursday night with
another inch or so. The second Friday into Friday night,
affecting a much larger portion of central IL, looks to produce 1
to 3 inches, but features more uncertainty in area. The peak
values in this wave looks to be between I-70 and I-72. Finally, a
third wave Saturday into Saturday night looks focused south of
I-70 with up to another 3 inches. Current projections are for
totals of 5 to 7 inches from Shelby to Edgar County southward
where a Flood Watch has been issued. Given uncertainty in
precipitation at this long range, have not expanded the Flood
Watch north of the Shelby to Edgar County corridor, but
conceivably it could expand northward if the Friday system
solidifies its high precipitation corridor farther north.

...Severe Weather Friday...

Friday afternoon and evening could see another round of severe
thunderstorms, especially south of I-70 where a Slight Risk has
been designated by SPC in response to several hundred J/kg CAPE
and strong deep layer shear.

37

&&

.AVIATION...  (For the 00z TAFs through 00z Thursday Evening)
Issued at 624 PM CDT Wed Apr 2 2025

Thunderstorms have passed KSPI-KBMI, but linger near KDEC-KCMI
until 01Z-02Z. A cold front trailing just behind these
thunderstorms will cause winds to shift more westerly and
diminish this evening. A disturbance lifting
into the area Thursday afternoon into evening could produce light
rain over much of the area, but conditions are expected to remain
VFR. Winds SSW 15-20 kts with gusts 25-30 kts initially, becoming
WSW 8-12 kts by 05Z.

37

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for ILZ027>031-036-037-
040>042-047>051.

Wind Advisory until midnight CDT tonight for ILZ038-043>046-
052>057-061>063-066>068-071>073.

Flood Watch through Sunday morning for ILZ054>057-061>063-
066>068-071>073.

&&
Hazardous weather outlook, Apr 2, 3:46 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
346 PM CDT Wed Apr 2 2025

ILZ027>031-036-037-040-041-047-049-050-031100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Cass-Scott-Morgan-
346 PM CDT Wed Apr 2 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are expected the remainder of the afternoon.
The greatest threat of any severe weather will be near and east of
I-55.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered storms are expected again Friday into Saturday night. A
few of these may strong to severe Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-048-051>053-031100-
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-
Christian-Macon-
346 PM CDT Wed Apr 2 2025

This Hazardous Weather Outlook is for central Illinois and east
central Illinois.

.DAY ONE...Tonight.

Scattered severe thunderstorms are expected this afternoon and
evening. A few tornadoes and wind gusts over 70 mph are the greatest
concern, though very large hail may occur with any storms that
remain isolated.

South winds will gust from 45 to 50 mph, causing difficult travel
for high profile vehicles, as well as localized blowing dust where
recent rain has not fallen.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periods of heavy rain are expected through late week, most likely
from Friday afternoon through Friday night.

In addition, scattered thunderstorms are expected Friday night and
Saturday. A few of the storms will be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed until around 6 to 8 pm this
evening.

Expected storm motion is toward the northeast around 60 mph.

ILZ054>057-061>063-066>068-071>073-031100-
Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
346 PM CDT Wed Apr 2 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

Severe thunderstorms will move into the area this evening. rapidly
move across east central Illinois this evening. A few tornadoes and
wind gusts over 70 mph are the greatest concern, though very large
hail may occur with any storms that remain isolated.

South winds will gust from 45 to 50 mph, causing difficult travel
for high profile vehicles, as well as localized blowing dust where
recent rain has not fallen.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Several rounds of showers and thunderstorms will produce potentially
over 5 inches of rain through Sunday morning. As a result, river
flooding is likely to develop, and flooding of land based areas are
also likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from around 5 to 10 pm this
evening.

Expected storm motion is toward the northeast around 60 mph.

37

In the hours before

Local storm report, Apr 2, 5:37 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
537 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     Hail             3 NE Curran             39.77N 89.73W
04/02/2025  M0.75 Inch       Sangamon           IL   Public

            Pea to dime size hail reported.

&&

07
Local storm report, Apr 2, 5:40 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
540 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Rain             1 SSE West Peoria       40.69N 89.63W
04/02/2025  M1.25 Inch       Peoria             IL   Public

            Rainfall so far today in West Peoria.

&&

07
Local storm report, Apr 2, 6:27 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
627 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Flood            Maroa                   40.04N 88.95W
04/02/2025                   Macon              IL   Emergency Mngr

            Standing water in both center lanes (north
            and south bound) on route 51 at Washington
            st.

&&
Local storm report, Apr 2, 6:29 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
629 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     Tstm Wnd Gst     2 W Louisville          38.77N 88.54W
04/02/2025  M70 MPH          Clay               IL   Trained Spotter

            Spotter reporting 60 to 70 mph wind gusts
            west of Louisville.

&&
Local storm report, Apr 2, 6:30 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
630 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Flash Flood      3 SW Beecher City       39.15N 88.81W
04/02/2025                   Effingham          IL   Public

            Report from mPING: Street/road flooding.

&&

07
Local storm report, Apr 2, 6:31 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lincoln IL
631 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     Tstm Wnd Gst     3 SW Louisville         38.74N 88.54W
04/02/2025  E50 MPH          Clay               IL   Amateur Radio

&&

07

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:43 PM CDTRiver Flood WarningILXLawrence12 days
Apr 2, 9:06 AM CDTSpecial Weather StatementILXSchuyler24 min
Apr 2, 9:33 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Morgan, Schuyler, Scott27 min
Apr 2, 10:24 AM CDTSevere Thunderstorm Warning Considerable damage threatILXDeWitt, Logan, McLean, Tazewell36 min
Apr 2, 11:57 AM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark33 min
Apr 2, 2:49 PM CDTSevere Thunderstorm WarningILXMenard, Morgan, Sangamon26 min
Apr 2, 3:14 PM CDTSevere Thunderstorm Warning Considerable damage threatILXLogan, Menard, Sangamon31 min
Apr 2, 3:26 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell34 min
Apr 2, 3:32 PM CDTTornado WarningILXMcLean28 min
Apr 2, 3:40 PM CDTTornado WarningILXDeWitt, Logan, McLean35 min
Apr 2, 3:45 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Macon, Piatt, Sangamon45 min
Apr 2, 3:56 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Menard, Morgan, Sangamon34 min
Apr 2, 3:57 PM CDTTornado WarningILXMcLean30 min
Apr 2, 4:05 PM CDTTornado WarningILXDeWitt, McLean, Piatt26 min
Apr 2, 4:19 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, DeWitt, McLean, Piatt26 min
Apr 2, 4:23 PM CDTTornado WarningILXChampaign23 min
Apr 2, 4:24 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Piatt, Sangamon51 min
Apr 2, 4:30 PM CDTTornado WarningILXMacon23 min
Apr 2, 4:50 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, DeWitt, McLean, Piatt, Vermilion40 min
Apr 2, 4:51 PM CDTAreal Flood AdvisoryILXSangamon2 hr
Apr 2, 4:58 PM CDTFlash Flood WarningILXChampaign, DeWitt, Logan, McLean, Macon, Piatt3 hr
Apr 2, 4:59 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, Piatt, Vermilion46 min
Apr 2, 5:30 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion30 min
Apr 2, 5:34 PM CDTSevere Thunderstorm WarningILXChristian, Shelby41 min
Apr 2, 5:39 PM CDTTornado WarningILXEffingham, Shelby51 min
Apr 2, 5:57 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClay, Effingham48 min
Apr 2, 6:09 PM CDTTornado WarningILXClay, Effingham36 min
Apr 2, 6:13 PM CDTTornado WarningILXEffingham32 min
Apr 2, 6:24 PM CDTTornado WarningILXCumberland, Jasper31 min
Apr 2, 6:27 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClark, Clay, Coles, Cumberland, Effingham, Jasper and 1 more48 min
Apr 2, 6:45 PM CDTTornado WarningILXClark, Coles, Edgar35 min
Apr 2, 6:49 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClark, Clay, Coles, Crawford, Cumberland, Edgar and 3 more41 min

Nearby

Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.